MAUDE Adverse Event Report: CORDIS US. CORP TEMPO AQUA; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO AQUA; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 452414H0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 4f 100cm vertebral (vert) 135-degree curve tempo aqua diagnostic catheter was prepared and connected to a power injector.There was patent flow confirmed.A contrast power injection was performed at 4ml/second for 24ml total with 1 second rate rise at 400 pounds per square inch (psi) in the right internal carotid artery.Contrast could be seen briefly during the power injection and then disappeared.Upon investigation of the device, it was discovered that the catheter was separated.An image of the catheter was provided which shows the luer hub and strain relief are completely separated from the main body of the catheter.A small portion of the separated catheter was sticking out from the patient and was able to be immediately clamped and removed.There were no noted complications upon chart review and no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty flushing the catheter prior to insertion.A 0.035" angled non-cordis hydrophilic guidewire was used to deliver the catheter prior to the angiogram.There was no resistance or friction between the non-cordis guidewire and catheter.There was no difficulty positioning the catheter within the target vessel prior to the angiogram.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 4f 100cm vertebral (vert) 135-degree curve tempo aqua diagnostic catheter was prepared and connected to a power injector.There was patent flow confirmed.A contrast power injection was performed at 4ml/second for 24ml total with 1 second rate rise at 400 pounds per square inch (psi) in the right internal carotid artery.Contrast could be seen briefly during the power injection and then disappeared.Upon investigation of the device, it was discovered that the catheter was separated.An image of the catheter was provided which shows the luer hub and strain relief are completely separated from the main body of the catheter.A small portion of the separated catheter was sticking out from the patient and was able to be immediately clamped and removed.There were no noted complications upon chart review and no reported injuries to the patient.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty flushing the catheter prior to insertion.A 0.035" angled non-cordis hydrophilic guidewire was used to deliver the catheter prior to the angiogram.There was no resistance or friction between the non-cordis guidewire and catheter.There was no difficulty positioning the catheter within the target vessel prior to the angiogram.A non-sterile cath tempo aqua 4fver135°100cm hydrophilic coating unit was received for analysis in a plastic bag.Upon unpacking, visual inspection revealed a separation between the strain relief/hub and the catheter body, as well as a compressed or crushed area approximately 1.5 cm from the proximal end; no additional anomalies were noted.Dimensional measurements, including outer and inner diameters near the separated region and the length of the strain relief, were within specification.Microscopic examination captured magnified images of the damage, confirming irregular, torn edges with micro-elongations at the separated catheter body end, indicative of mechanical tension or stress likely due to pulling or tearing forces.The crushed area noted during visual inspection was also confirmed microscopically.To examine the internal connection between the strain relief, catheter body, and hub, the hub was cut using a single-edged razor and hammer.The internal molding of components was observed, and micro-elongations were noted at the catheter body segment within the hub, consistent with those seen externally.These features suggest the separation likely resulted from a tensile force that exceeded the material¿s yield strength.The reported "catheter (body/shaft) ¿ separated" was confirmed during product evaluation and was caused by excessive tensile forces that exceeded the material¿s yield strength.However, the source of the excessive force remains unknown.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not exceed maximum pressure rating printed on product label and hub.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ based on the results of the product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO AQUA
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21710551
Report Number9616099-2025-00487
Device Sequence Number14587612
Product Code DQO
UDI-Device Identifier20705032008843
UDI-Public(01)20705032008843(17)21231(10)18405916
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number452414H0
Device Lot Number18405916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035" ANGLED GLIDE WIRE.
Patient SexUnknown